Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 30, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 19, 2010, 1:09 AM CDT for 4 counties in Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2010, 1:09 AM CDT (06:09 UTC)
- Expired
- Jul 19, 2010, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, TN, Jackson County, TN, Macon County, TN, Overton County, TN
The radar
The Nashville radar (KOHX), 95 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 1:50 AM CDT | FLASH FLOOD | 10 Wnw Celina, TN | ROADS ARE IMPASSABLE WITH DEBRI IN ROADS AND TREES DOWN DUE TO POSSIBLE FLASH FLOODING IN HERMITAGE SPRINGS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3821 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
697
WGUS54 KOHX 190609
FFWOHX
TNC027-087-111-133-190915-
/O.NEW.KOHX.FF.W.0030.100719T0609Z-100719T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
109 AM CDT MON JUL 19 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CELINA...
JACKSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF GAINESBORO...
NORTHEASTERN MACON COUNTY IN MIDDLE TENNESSEE...
NORTHERN OVERTON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LIVINGSTON...
* UNTIL 415 AM CDT
* AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR RED BOILING SPRINGS...OR
JUST EAST OF LAFAYETTE...MOVING SOUTHEAST AT 10 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
GAINESBORO BY 210 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3662 8553 3642 8512 3629 8546 3631 8546
3631 8549 3628 8550 3624 8561 3663 8595
$$
311 follow-up statement
167
WGUS74 KOHX 190755
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
255 AM CDT MON JUL 19 2010
TNC027-111-133-190804-
/O.CAN.KOHX.FF.W.0030.000000T0000Z-100719T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OVERTON TN-CLAY TN-MACON TN-
255 AM CDT MON JUL 19 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
MACON...CLAY AND NORTHERN OVERTON COUNTIES...
LAT...LON 3641 8549 3631 8549 3628 8550 3625 8557
3624 8561 3631 8568 3633 8569 3643 8553
$$
TNC087-190915-
/O.CON.KOHX.FF.W.0030.000000T0000Z-100719T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON TN-
255 AM CDT MON JUL 19 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR
SOUTHEASTERN JACKSON COUNTY...
AT 254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED OVER EXTREME SOUTHEASTERN JACKSON COUNTY...OR 7 MILES
NORTHWEST OF COOKEVILLE...MOVING EAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3641 8549 3631 8549 3628 8550 3625 8557
3624 8561 3631 8568 3633 8569 3643 8553
$$
31What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 12:04 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 19, 12:04 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1204 AM CDT MON JUL 19 2010 .UPDATE... UPDATE ISSUED TO INCLUDE AVIATION DISCUSSION. && .AVIATION... CSV TAF...COMPLEX OF SHOWERS AND THUNDERSTORMS ON KY/TN BORDER AREA WILL AFFECT CSV TERMINAL BETWEEN 06-08Z...WITH CIGS LOWERING AT TIMES TO AT LEAST MVFR AND VSBYS TO IFR. STORMS MAY STILL BE POSSIBLE FOR SEVERAL MORE HOURS AFTER THAT...AND WILL COVER THAT WITH CB IN CLOUD GROUP. MVFR CIGS/VSBYS AROUND DAYBREAK...THEN VFR THEREAFTER. BNA TAF...WILL BE LOCATED BETWEEN STORM COMPLEXES...ONE TO E AND ONE OVER MO BOOTHEEL...WHICH APPEARS TO BE MOVING S OR SSE. AND IF IT DOES NOT WEAKEN OR DISSIPATE...IT SHOULD MOVE INTO W TN/NE AR FEW HOURS AFTER MIDNIGHT. BRIEF MVFR CIGS AROUND DAYBREAK. OTHERWISE VFR. AIR MASS ACROSS MID STATE FORECAST TO DRY OUT SOME ON MON...AS UPPER LEVEL NW FLOW BECOMES ZONAL...SO NO STORMS EXPECTED AT EITHER SITE. && .PREV DISCUSSION... /ISSUED 1105 PM CDT SUN JUL 18 2010/ UPDATE...STRONG THUNDERSTORMS IN ERN KY CONTINUE TO PUSH EAST SOUTHEASTWARD INTO OUR NERN COUNTIES. HAVE UPPED POPS AND PUT IN MENTION OF GUSTY WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. CLUSTER OF ACTIVITY IN SERN MO EARLIER APPEARED TO BE MOVING TOWARD THE EAST SOUTHEAST...BUT NOW SEEMS TO BE PROPAGATING SWD/SEWD. THE CURRENT TRACK WOULD TAKE IT THROUGH WEST TN. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
Hazardous weather outlook, Jul 18, 8:02 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 802 PM CDT SUN JUL 18 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-191100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 802 PM CDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT...ESPECIALLY IN NORTH AND EAST SECTIONS OF THE MID STATE. A FEW STRONG STORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDICES ARE FORECAST TO REACH INTO THE 100 TO 104 DEGREE RANGE... BEGINNING TUESDAY AFTERNOON...AND EACH AFTERNOON THEREAFTER THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED OVERNIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN STEIGERWALDT
In the hours before
Special weather statement, Jul 18, 11:33 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1133 PM CDT SUN JUL 18 2010 TNZ009>011-031-033-034-190530- CLAY-FENTRESS-JACKSON-MACON-OVERTON-PICKETT- 1133 PM CDT SUN JUL 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON... MACON...OVERTON AND PICKETT COUNTIES... AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF CELINA TO 6 MILES NORTH OF LAFAYETTE TO 7 MILES WEST OF SCOTTSVILLE...MOVING SOUTHEAST AT 20 MPH. A FEW OF THESE STORMS MAY HAVE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. JLM
Special weather statement, Jul 19, 12:30 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1230 AM CDT MON JUL 19 2010 TNZ009-010-031-190630- CLAY-JACKSON-MACON- 1230 AM CDT MON JUL 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON AND MACON COUNTIES... AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS JUST NORTH OF LAFAYETTE...MOVING SOUTHEAST AT 30 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS....ALONG WITH BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:49 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon | 26 min |
| Jul 19, 1:17 AM CDT | Tornado Warning | OHX | Jackson, Macon | 28 min |
| Jul 19, 1:56 AM CDT | Tornado Warning | OHX | Jackson | 34 min |
| Jul 19, 3:02 AM CDT | Flash Flood Warning | OHX | Putnam | 100 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.